Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 45, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 11, 2008, 9:44 AM CDT for Ouachita Parish, Louisiana. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2008, 9:44 AM CDT (14:44 UTC)
- Expired
- Aug 11, 2008, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 164 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 10:00 AM CDT | FLASH FLOOD | Brownsville-Bawcomville, LA | HIGHWAY 34 FLOODED NEAR BAWCOMVILLE |
| Aug 11, 11:30 AM CDT | FLASH FLOOD | Monroe, LA | MOTORISTS REPORTED FLOODING IN THE GARDEN DISTRICT ON 4TH AND 5TH STREETS. |
| Aug 11, 11:30 AM CDT | FLASH FLOOD | West Monroe, LA | NUMEROUS ROADS REMAIN FLOODED ACROSS THE CENTRAL AND WESTERN PARTS OF THE PARISH. SPORADIC ROAD CLOSURES CONTINUE...INCLUDING CHEEKS AND CHENIERE STATION ROADS...AND NEW NATCHITOCHES ROAD AND ESTATES NEAR VANCIL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1319 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 111444
FFWSHV
LAC073-111730-
/O.NEW.KSHV.FF.W.0045.080811T1444Z-080811T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 AM CDT MON AUG 11 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
* UNTIL 1230 PM CDT
* AT 936 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT
FLASH FLOODING FROM A LARGE AREA OF MODERATE RAIN WITH EMBEDDED
THUNDERSTORMS OVER THE WARNED AREA. SEVERAL COCORAHS OBSERVERS IN
MONROE AND WEST MONROE HAVE REPORTED FOUR TO SEVEN INCHES OF RAIN
ACROSS THESE CITIES THIS MORNING...ALTHOUGH RAINFALL ACCUMULATIONS
DIMINISH FARTHER EAST ACROSS EAST MONROE NEAR THE MONROE REGIONAL
AIRPORT...WHICH HAS RECORDED 2.20 INCHES OF RAIN SINCE 3 AM.
RAINFALL INTENSITIES ARE BEGINNING TO DIMINISH SOME ACROSS OUACHITA
PARISH THIS MORNING...WITH HOURLY RAINFALL RATES BETWEEN A THIRD AND
HALF AN INCH. HOWEVER...EMBEDDED HEAVY DOWNPOURS WILL REMAIN
POSSIBLE...AS ADDITIONAL RAIN AND EMBEDDED THUNDERSTORMS DEVELOP
OVER SOUTHCENTRAL ARKANSAS...AND TRAIN SOUTHEAST OVER THE SAME
AREAS. MANY ROADWAYS THROUGHOUT THE PARISH ARE FLOODED...SOME OF
WHICH REMAIN CLOSED AT THIS TIME. CONDITIONS WILL BE SLOW TO
IMPROVE THROUGH MIDDAY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STERLINGTON
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 1230 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3244 9195 3239 9199 3232 9200 3228 9202
3228 9229 3232 9230 3241 9240 3258 9241
3260 9221 3271 9205 3271 9196 3265 9191
3253 9191
$$
151 follow-up statement
000
WGUS74 KSHV 111657
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 AM CDT MON AUG 11 2008
LAC073-111730-
/O.CON.KSHV.FF.W.0045.000000T0000Z-080811T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUACHITA LA-
1157 AM CDT MON AUG 11 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
OUACHITA PARISH...
AT 1152 AM CDT...THE OUACHITA PARISH EMERGENCY MANAGER AND LOCAL LAW
ENFORCEMENT OFFICIALS CONTINUED TO REPORT FLASH FLOODING OVER THE
WARNED AREA.
ALTHOUGH THE RAIN HAS ENDED ACROSS OUACHITA PARISH...NUMEROUS ROADS
REMAIN FLOODED...SOME OF WHICH ARE CLOSED. HOMES HAVE BEEN FLOODED
IN THE COMMUNITY OF BAWCOMVILLE. COCORAHS OBSERVERS THROUGHOUT THE
PARISH HAVE REPORTED FOUR TO SEVEN PLUS INCHES OF RAIN SO FAR THIS
MORNING ACROSS WEST MONROE AND MONROE. DESPITE LITTLE ADDITIONAL
RAINFALL EXPECTED THROUGH 1230 PM...THE FLOODWATERS WILL TAKE TIME
TO RECEDE AND DRAIN. MOTORISTS ARE URGED TO DRIVE WITH EXTREME
CAUTION WHEN APPROACHING HIGH WATER.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
MONROE...SWARTZ...STERLINGTON...MONROE...CLAIBORNE AND
BROWNSVILLE-BAWCOMVILLE
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3244 9195 3239 9199 3232 9200 3228 9202
3228 9229 3232 9230 3241 9240 3258 9241
3260 9221 3271 9205 3271 9196 3265 9191
3253 9191
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:55 AM CDT, 6 hours 49 minutes earlier.
Area forecast discussion, Aug 11, 2:55 AM CDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 AM CDT MON AUG 11 2008 .DISCUSSION... WATER VAPOR IMAGERY SHOWS ELONGATED UPPER RIDGE CENTERED OVER BAJA/SONORA...ALLOWING FOR NW FLOW ALOFT FM THE TEXAS PANHANDLE THRU THE FOUR-STATE AREA. A LARGE...DECAYING MCS WAS NOTED OVER KLBB AND VICINITY...WHILE CLOSER TO HOME...ANOTHER WAS DEVELOPING OVER SE OK TO BRING IN THE NEXT SHOT OF RAIN. 24-HR MPE ESTIMATES NOTE THAT THE BULK OF HEAVIEST PRECIP FELL JUST NE OF THE CWA IN AR...ALSO REFLECTED IN THE LATEST FFG. THUS...WE/LL AGAIN HOLD OFF ON ISSUING A FLASH FLOOD WATCH FOR NOW. REPEATED MCS DEVELOPMENT HAS MADE THE GFS SOMEWHAT NOISY...BUT LATEST RUN HINTS AT A SECOND ONE DEVELOPING AGAIN TONIGHT AND FOLLOWING THE FIRST...SO DAY SHIFT WILL NEED TO RE-ASSESS THE POTENTIAL FOR A WATCH THEN. STILL...00Z KSHV RAOB SHOWED AMS WELL ON ITS WAY TO SATURATION...AND FCST SOUNDINGS SHOW PWATS MAXING OUT AT AROUND 2.7IN IN NW LA LATE TONIGHT...SO WE/LL CONTINUE MENTIONING HEAVY RAINFALL IN THE GRIDS THRU TUESDAY MORNING WHEN SECOND PROGGED MCS EXITS. OTHERWISE...WEDNESDAY STILL LOOKS DRY...SAME FOR MAYBE SOME LINGERING ACTIVITY TO THE SOUTH ON RESIDUAL BOUNDARIES. THURSDAY...LARGE TROUGH BEGINS DIGGING INTO THE SOUTHERN PLAINS...W/SUBTLE SHORTWAVES PRECEDING IT...AND PUSHES A FRONT THRU THE AREA LATE FRIDAY/EARLY SATURDAY. FCST SOUNDINGS/SHEAR PROGS ALONG THE FRONT SUGGEST FRIDAY NIGHT COULD SEE A FEW SEVERE STORMS...BUT THAT CAN BE FURTHER ASSESSED AS THE WEEK PROGRESSES. OTHERWISE...TEMPS WILL BE TRICKY AGAIN TODAY...BUT THE LOWER SIDE OF GUIDANCE LOOKS REASONABLE THRU WEDNESDAY...W/MAYBE A BRIEF WARMUP THURSDAY BEFORE INCOMING TROUGH/FRONT TAKES TEMPS BACK BELOW NORMAL FOR FRIDAY AND THE WEEKEND. && .AVIATION... NW FLOW ALOFT ALLOWING CONVECTIVE SYSTEMS TO ROLL INTO AREA. SFC FRONTAL BOUNDARY OVER AREA NEAR I 20. S WINDS S OF FRONT...E WINDS N OF FRONT. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH 12/06Z. EXPECT MVFR CONDITIONS WITH MORNING PRECIP...PROBABLY VFR DURING MIDDAY THROUGH EVENING PRECIP. ALSO THIS MORNING WILL SEE PATCHY IFR CIGS. PRECIP AREA ATTM MAINLY N OF A LINE FROM CLARKSVILLE TX TO SHV TO AEX. THIS PRECIP AREA WILL GRADUALLY PUSH SOUTHWARD THROUGH THE DAY. /17/ && .PRELIMINARY POINT TEMPS/POPS... SHV 83 73 86 71 90 / 100 60 80 0 10 MLU 80 71 82 69 91 / 100 60 90 30 10 DEQ 80 70 88 65 90 / 100 60 40 0 0 TXK 80 71 87 69 90 / 100 70 60 0 0 ELD 78 70 84 65 87 / 100 80 70 0 0 TYR 87 75 88 71 89 / 60 60 50 0 0 GGG 87 74 86 69 88 / 70 60 60 0 0 LFK 92 75 88 73 89 / 60 60 70 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/44
Hazardous weather outlook, Aug 11, 6:00 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT MON AUG 11 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST AND DEEP EAST TEXAS...AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL BE LIKELY TODAY AND TONIGHT. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT LIGHTNING. SOME LOCATIONS IN SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTH CENTRAL LOUISIANA COULD RECIEVE 3 TO 4 INCHES OF RAINFALL BY TUESDAY MORNING...WILL ISOLATED AMOUNTS OF 5 INCHES. HEAVY RAINFALL MAY AT TIMES LEAD TO PONDING ON ROADWAYS. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE TO THE SOUTHEAST THROUGH THE SOUTHERN PLAINS TUESDAY. AS A RESULT... THUNDERSTORMS WILL REMAIN LIKELY AT TIMES TUESDAY...BEFORE TAPERING OFF TUESDAY EVENING. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. BY TUESDAY...SOILS MAY BE SATURATED ENOUGH TO RESULT IN A FLASH FLOOD THREAT FROM ANY ADDITIONAL RAINFALL...ESPECIALLY IN SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTH CENTRAL LOUISIANA. HEAVY RAINFALL MAY LEAD TO PONDING ON ROADWAYS AT TIMES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. 44
In the hours before
Local storm report, Aug 11, 6:59 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 AM CDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HEAVY RAIN 2 WNW MONROE 32.52N 92.12W
08/11/2008 M5.25 INCH OUACHITA LA TRAINED SPOTTER
OCCURRED IN PAST 6 HOURS. FLOODING LOCALIZED TO BACKED-UP
STORM SEWERS AND YARD FLOODING.
&&
JDLocal storm report, Aug 11, 7:00 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 AM CDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM FLASH FLOOD MONROE 32.51N 92.08W
08/11/2008 OUACHITA LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS NUMEROUS ROADWAYS FLOODED.
&&
JDLocal storm report, Aug 11, 7:44 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 AM CDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM FLASH FLOOD MAGNOLIA 33.27N 93.24W
08/11/2008 COLUMBIA AR LAW ENFORCEMENT
FLOODING OCCURRING IN MAGNOLIA AND NEARBY COMMUNITIES.
0715 AM FLASH FLOOD MAGNOLIA 33.27N 93.24W
08/11/2008 COLUMBIA AR BROADCAST MEDIA
VIEWER REPORTING HEAVY RAIN AND FLASH FLOODING.
&&
17The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:49 AM CDT | Flash Flood Warning | SHV | Caldwell, Ouachita | 3 hr |
| Aug 11, 6:42 AM CDT | Flash Flood Warning | SHV | Caldwell, Ouachita | 3 hr |
| Aug 11, 7:16 AM CDT | Flash Flood Warning | SHV | Claiborne | 3 hr |
| Aug 11, 7:36 AM CDT | Flash Flood Warning | SHV | Claiborne, Lincoln, Ouachita, Union | 3 hr |
| Aug 11, 10:00 AM CDT | Flash Flood Watch | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 10 more | 29 hr |
| Aug 11, 1:56 PM CDT | Special Weather Statement | SHV | Webster | 64 min |
| Aug 11, 2:31 PM CDT | Special Weather Statement | SHV | Claiborne | 59 min |
| Aug 11, 3:16 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Webster | 59 min |
| Aug 11, 4:03 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 57 min |
| Aug 11, 5:00 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 60 min |
| Aug 11, 5:52 PM CDT | Special Weather Statement | SHV | Winn | 53 min |
| Aug 11, 6:43 PM CDT | Special Weather Statement | SHV | LaSalle | 62 min |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.